Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 42, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 25, 2009, 8:44 PM EDT for 4 counties in New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2009, 8:44 PM EDT (00:44 UTC)
- Expired
- Jun 25, 2009, 9:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Columbia County, NY, Dutchess County, NY, Greene County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 61 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 5:30 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2335 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:02 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 25, 8:02 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 802 PM EDT THU JUN 25 2009 .SYNOPSIS... A WEAK COLD FRONT...WHICH WAS JUST WEST OF LAKE ONTARIO...WILL MOVE TOWARD OUR REGION TONIGHT...AND SLOWLY CROSS OUR REGION OVERNIGHT INTO FRIDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... CONVECTION TRACKING THROUGH SCHOHARIE VALLEY INTO THE CATSKILLS IS THE PRIMARY THREAT FOR POTENTIAL SEVERE THUNDERSTORMS...SO CANCELING THE SEVERE THUNDERSTORM WATCH FOR AREAS NORTH OF THE MOHAWK RIVER. SOME COOLING AND STABLIZING BEGINNING TO TAKE PLACE...AND CONVECTION SLOWLY WEAKENING. PREVIOUS DISCUSSION FOLLOWS... CLUSTER OF STRONG/SEVERE CONVECTION CONTINUES TO TRACK SE THROUGH WESTERN NY...AND WILL CONTINUE TO TRACK ALONG THE NY/PA BORDER..PERHAPS THROUGH PARTS OF THE CATSKILLS THIS EVENING. STEERING FLOW SEEN IN MORNING UPPER AIR DATA AND CURRENT AREA RADAR VWP WIND DATA SHOWS CONVECTION WILL CONTINUE TO TRACK SOUTHEAST INTO THIS EVENING. HIGHER DEW POINTS ADVECTING EAST ALONG WITH THE LOW LEVEL THERMAL RIDGE. SOME ISOLATED TO SCATTERED CONVECTION SEEN IN ADIRONDACKS NOW...AND ISOLATED TO SCATTERED CONVECTION WILL CONTINUE WITH THIS DIFFUSE DEW POINT BOUNDARY...ESPECIALLY INITIATING IN AREAS OF TERRAIN. AS MID LEVEL AND UPPER LEVEL SYSTEM APPROACH...AS WELL AS A WEAK COLD FRONT...STEERING FLOW WILL TURN MORE WEST AND WEST-SOUTHWEST LATE THIS EVENING AND OVERNIGHT. CONVECTION IN GREAT LAKES BEGINNING TO DEVELOP...AND SHOULD BECOME MORE SOLID WITH THE INCREASED LOW LEVEL FORCING ALONG THE WEAK COLD FRONT...THEN TRACK EAST...REACHING OUR WESTERN AREAS AROUND MIDNIGHT. SCATTERED CONVECTION SHOULD TRACK EAST RESULTING IN SCATTERED CONVECTION OVER THE ENTIRE AREA THROUGH THE EARLY MORNING HOURS...EXITING AROUND OR SHORTLY AFTER SUNRISE. WORDING SMALL HAIL AND GUSTY WINDS INTO FORECAST DUE TO THE CURRENT MODE OF CONVECTION...AND LOW LEVEL THERMAL/DEW POINT RIDGE IN THE AREA OVERNIGHT. LOWS TONIGHT IN THE 60S TO NEAR 70. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... STRENGTHENING UPPER IMPULSE TRACKS OUT OF THE GREAT LAKES...AND COOLING AT THE BOUNDARY LAYER TIGHTENS THE BOUNDARY LAYER THERMAL GRADIENT...CONTRIBUTING TO ENOUGH FRONTOGENESIS TO INITIATE NEW CONVECTION IN THE CATSKILLS...TO SOUTHERN CAPITAL DISTRICT AREA TO NORTHERN BERKSHIRES AND POINTS SOUTH. SOME SCATTERED CONVECTION IN THE TERRAIN OF THE ADIRONDACKS AND GREEN MOUNTAINS AS WELL WITH SOME LINGERING INSTABILITY AND MOISTURE. DEPENDING ON THE DEGREE OF CONVECTIVE DEBRIS...HIGHS GENERALLY IN THE 80S...COOLER IN HIGHER ELEVATIONS. SURFACE WINDS WILL SHIFT TO LIGHT NORTHWEST DURING THE DAY...WHICH SUGGESTS AT LEAST SOME SUNSHINE PERIODS DURING THE DAY. SOME POTENTIAL FOR SEVERE THUNDERSTORMS...SO WORDING SMALL HAIL AND GUSTY WINDS FOR NOW. CONVECTION LINGERS IN SOUTHERN AND EASTERN AREAS DURING THE EVENING. BOUNDARY LAYER WIND SHIFT AND BETTER BOUNDARY LAYER COOLING TRACKS THROUGH THE REGION LATER FRIDAY NIGHT AND THROUGH THE DAY SATURDAY...WITH CONTINUED SCATTERED CONVECTION. HOWEVER...WITH THE WEST BOUNDARY LAYER FLOW TURNING TO NORTH AND NORTHWEST...SOME BREAKS IN THE CLOUDS FRIDAY NIGHT...AND PERIODS OF CLOUDS AND SUN SATURDAY. HIGHS SATURDAY IN THE 80S...COOLER AGAIN IN HIGHER ELEVATIONS. SOME SHORT WAVE UPPER RIDGING AHEAD OF THE NEXT DEVELOPING UPPER LOW APPROACHING FROM THE WESTERN GREAT LAKES LATER SATURDAY AND SATURDAY NIGHT. SO...LESSENING COVERAGE TO ISOLATED SHOWERS AT BEST LATER SATURDAY AND SATURDAY NIGHT. LOWS SATURDAY NIGHT IN THE UPPER 50S TO 60S. APPROACHING UPPER LOW BRINGS MORE CLOUDS AND INCREASING COVERAGE OF SHOWERS SUNDAY...BUT AGAIN...SOME PERIODS OF CLOUDS AND SUN WILL ALLOW TEMPERATURES TO REACH THE 70S TO LOWER 80S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THE EXTENDED FCST FEATURES A VERY SHOWERY AND UNSETTLED PATTERN WITH A PAIR OF CUTOFF LOWS IMPACTING THE FORECAST AREA. CSTAR RESEARCH ON WARM SEASON CUTOFF LOWS HAVE SHOWN THESE FEATURES TO BE VERY PESKY AND TROUBLESOME IN TERMS OF GETTING THE SENSIBLE WEATHER RIGHT. THE FIRST H500 CUTOFF/CLOSED CIRCULATION SHIFTS EASTWARD OFF THE NEW ENGLAND COAST SUNDAY NIGHT. HOWEVER...ANOTHER CUTOFF LOW MOVES INTO THE WRN-NRN GREAT LAKES REGION MONDAY MORNING BASED ON THE GFS/CAN GGEM/ECMWF/GEFS MONDAY MORNING. THIS LOOKS POTENTIALLY TO BE A CLASSIC GREAT LAKES CUTOFF LOW FROM THE CSTAR RESEARCH...WHERE IT SLOWLY CHURNS E/SE ACROSS THE GREAT LAKES REGION...AND INTO THE UPPER MID ATLANTIC REGION INTO THE MID WEEK. MONDAY SHOULD START OUT FAIRLY DRY...BUT THE FIRST IMPULSE TIED TO THE CUTOFF...AND THE OCCLUDED BOUNDARY IN CONNECTION TO THE DOWNSTREAM ONE COULD TRIGGER SOME PM SHOWERS. THE GFS DOESN/T PROG TOO MUCH INSTABILITY...WE KEPT THUNDER OUT FOR NOW. TUESDAY THRU WEDNESDAY...EACH DAY A VORT MAX ROTATING AROUND THE CUTOFF WILL MOVE THROUGH THE FCST AREA. THE GFS HAS LIFTED INDICES OF -1 TO -3C TUE PM...AND -1C TO -5C ON WED OVER THE BULK OF THE FCST AREA. THE SURFACE BASED INSTABILITY EACH DAY IS IN THE 500-1000 J/KG RANGE...AND THE MID LEVEL LAPSE RATES ARE NOT SUPER STEEP YET /AROUND 6C/KM/ DESPITE THE COLD POOL ALOFT. IT IS DAYS 5 AND 6...SO THESE MAY BE UNDERDONE A LITTLE THAT FAR OUT. WE WILL CONTINUE TO MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK. THE CONVECTION WILL BE TIED TO THE DIURNAL HEATING...SO WE KEPT THE THUNDER CHANCES IN THE GRIDS NOON TO MIDNIGHT. PRECIPITABLE WATER VALUES WILL BE RUNNING A BIT HIGH IN THE 1-1.5 INCH RANGE...SO SOME HEAVY DOWNPOURS WITH THESE PWATS ABOUT A STANDARD DEVIATION ABOVE NORMAL WILL ALSO BE POSSIBLE. THURSDAY...THERE WILL STILL BE A CHANCE OF SHOWERS WITH THE CUTOFF LOW LIKELY SOMEWHERE OVER NY/PA...POTENTIALLY LIFTING NORTHEAST INTO NRN NEW ENGLAND AND SOUTHERN QUEBEC. HOWEVER...ANOTHER DISTURBANCE MOVING THROUGH THE LONGWAVE TROUGH UPSTREAM...MAY KEEP THE UNSETTLED WEATHER THROUGH THE ENTIRE WORK WEEK. OVERALL...TEMPS LOOK LIKE THEY WILL BE SLIGHTLY BELOW NORMAL WITH GENERALLY H850 VALUES OF 10-12C WITH HIGHS IN THE 70S TO L80S...AND LOWS IN THE 50S TO L60S ACROSS THE FCST AREA. PCPN DUE TO THE CUTOFF LOOKS LIKE IT WILL BE ABOVE NORMAL. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... AS OF 23Z/THU...MAINLY VFR CONDITIONS ARE PRESENT OUTSIDE OF ANY SHOWERS/TSTMS. HOWEVER...ISOLATED MVFR/IFR VSBYS HAVE BEEN NOTED WITHIN TSTMS. OVER THE NEXT 1-3 HOURS...WE EXPECT THE CLUSTER OF SHOWERS/TSTMS ENTERING WESTERN PORTIONS OF THE FORECAST AREA TO GRADUALLY WEAKEN...AND CONTINUE MOVING ESE. THIS MAY BRING AT LEAST SOME MODERATE TO HEAVY SHOWERS...PERHAPS ACCOMPANIED BY SOME THUNDER...TO KALB...AND KPOU. THESE SHOWERS/TSTMS SHOULD REMAIN S OF KGFL BASED ON LATEST RADAR TRENDS. ONCE THIS WEAKENING CLUSTER OF SHOWERS/STORMS MOVES S/E OF REGION...ADDITIONAL SCATTERED SHOWERS/TSTMS ARE POSSIBLE LATER TONIGHT...ESP TOWARD DAYBREAK FRI...TO THE N OF APPROACHING WARM FRONT...AND E OF THE COLD FRONT. THIS...IN COMBINATION WITH ABUNDANT LOW LEVEL MOISTURE...SHOULD LEAD TO AT LEAST MVFR VSBYS/CIGS AFTER MIDNIGHT...ALONG WITH SOME CHANCE OF IFR VSBYS. FOR FRI...ADDITIONAL ISOLATED TO SCATTERED SHOWERS/TSTMS ARE EXPECTED...ESP THROUGH MIDDAY AT KGFL AND KALB...AND POSSIBLY UNTIL MID TO LATE AFTERNOON AT KPOU...WHERE FROPA WILL OCCUR A BIT LATER. WINDS WILL REMAIN FROM THE SE TO S OVERNIGHT AT LESS THAN 8 KT...ALTHOUGH LOCALLY STRONGER WIND GUSTS AND VARIATIONS IN DIRECTION ARE POSSIBLE NEAR AND WITHIN ANY TSTMS. FOR FRI...WINDS WILL BECOME SW...THEN SHIFT INTO THE W TO NW BY AFTERNOON IN THE WAKE OF COLD FRONT...AT 8-12 KT. AGAIN...STRONGER GUSTS AND VARIATIONS IN DIRECTION ARE EXPECTED IN AND NEAR TSTMS. FRI...VFR/MVFR. CHC TSRAS...ESPECIALLY NEAR KPOU. SAT-TUE...VFR/MVFR...SCATTERED SHOWERS/TSTMS. && .FIRE WEATHER... WARM AND HUMID CONDITIONS EXPECTED TOMORROW AND SATURDAY. THE THUNDERSTORM THREAT WILL INCREASE THROUGH MUCH OF THE NIGHT AND THROUGH TOMORROW. A COLD FRONT WILL MOVE ACROSS THE REGION LATER ON TOMORROW. THE WIND TODAY WILL BE LIGHT SOUTHERLY TONIGHT AND EARLY TOMORROW...TURNING WEST TO NORTHWEST 5-15 MPH BY LATE FRIDAY. WINDS WILL BE LIGHT NORTHWEST TOMORROW NIGHT...AND NORTH TO NORTHWEST AT 10 TO 20 MPH SATURDAY. RH VALUES WILL INCREASE TO NEAR 100 PERCENT TONIGHT AND DROP ONLY TO ABOUT 40-55 PERCENT TOMORROW. H VALUES WILL INCREASE TO NEAR 100 PERCENT AGAIN TOMORROW TONIGHT AND DROP ONLY TO ABOUT 50 TO 70 PERCENT SATURDAY. && .HYDROLOGY... SCATTERED SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE REGION OVERNIGHT...FIRST AFFECTING AREAS MAINLY FROM ALBANY N AND W...THEN SPREADING TO AREAS NEAR AND S/E OF ALBANY BY FRI MORNING...AND LINGERING INTO THE EARLY/MID AFTERNOON HOURS. SOME OF THESE TSTMS MAY PRODUCE LOCALIZED HEAVY RAINFALL...WHICH COULD LEAD TO MINOR FLOODING WITHIN LOW LYING...POOR DRAINAGE AND URBAN AREAS. OTHERWISE...ALTHOUGH MINOR RISES ARE POSSIBLE ON LARGER STEM RIVERS...WE DO NOT ANTICIPATE SIGNIFICANT RISES AT THIS TIME. HOWEVER...SHOULD ANY TSTM CLUSTERS DEVELOP AND TRAIN ACROSS ANY PARTICULAR AREA...MORE SIGNIFICANT RISES COULD OCCUR. ISOLATED TO SCATTERED SHOWERS AND TSTMS WILL CONTINUE OVER THE WEEKEND AS AN UPPER LEVEL LOW REMAINS NEARBY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && NEAR TERM...NAS
Hazardous weather outlook, Jun 25, 8:12 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 812 PM EDT THU JUN 25 2009 CTZ001-013-MAZ001-025-VTZ014-015-260300- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN WINDHAM-EASTERN WINDHAM- 812 PM EDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT...WITH FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...LOCALLY HEAVY RAIN AND SMALL HAIL. THE THUNDERSTORMS WILL BE MOVING EAST TO SOUTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SATURDAY...WITH FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...LOCALLY HEAVY RAIN AND SMALL HAIL. THE THUNDERSTORMS WILL BE MOVING EAST TO SOUTHEAST AT 25 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-038>043-048>050-082>084-VTZ013-260300- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- 812 PM EDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...LAKE GEORGE AND SARATOGA REGION...AND SOUTHERN VERMONT. SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED LATE TONIGHT...WITH FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...LOCALLY HEAVY RAIN AND SMALL HAIL. THE THUNDERSTORMS WILL BE MOVING EAST TO SOUTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SATURDAY...WITH FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...LOCALLY HEAVY RAIN AND SMALL HAIL. THE THUNDERSTORMS WILL BE MOVING EAST TO SOUTHEAST AT 25 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ047-051>054-058>061-063>066-260300- SCHOHARIE-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS- 812 PM EDT THU JUN 25 2009 ...SEVERE THUNDERSTORM WATCH 513 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT... SCHOHARIE VALLEY...LAKE GEORGE AND SARATOGA REGIONS...EASTERN CATSKILLS...MID HUDSON VALLEY AND TACONICS OF NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT A FEW OF WHICH COULD BECOME SEVERE. MOST OF THE THUNDERSTORMS WILL CONTAIN FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...LOCALLY HEAVY RAIN AND SMALL HAIL. A FEW OF THE THUNDERSTORMS COULD CONTAIN WINDS GREATER THAN 58 MPH AND HAIL THREE QUARTERS OF AN INCH OR LARGER. THE THUNDERSTORMS WILL BE MOVING EAST TO SOUTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SATURDAY...WITH FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...LOCALLY HEAVY RAIN AND SMALL HAIL. THE THUNDERSTORMS WILL BE MOVING EAST TO SOUTHEAST AT 25 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 25, 7:00 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 700 PM EDT THU JUN 25 2009 NYZ084-252345- SOUTHERN WASHINGTON NY- 700 PM EDT THU JUN 25 2009 ...A STRONG THUNDERSTORM IN CENTRAL WASHINGTON COUNTY... AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 40 MPH...FREQUENT LIGHTNING...AND A PERIOD OF HEAVY RAIN. THIS STORM WAS LOCATED NEAR HUDSON FALLS...AND MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... DUNHAM BASIN AND SMITHS BASIN BY 705 PM EDT ADAMSVILLE AND DURKEETOWN BY 715 PM EDT NORTH ARGYLE AND ARGYLE BY 725 PM EDT GOOSE ISLAND BY 735 PM EDT BELCHER BY 740 PM EDT COSSAYUNA BY 745 PM EDT JPV
Special weather statement, Jun 25, 7:03 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 703 PM EDT THU JUN 25 2009 NYZ063-064-252345- EASTERN ULSTER NY-WESTERN ULSTER NY- 703 PM EDT THU JUN 25 2009 ...A STRONG THUNDERSTORM IN EXTREME SOUTHERN ULSTER COUNTY... AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 40 MPH...FREQUENT LIGHTNING...AND A PERIOD OF HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES WEST OF ELLENVILLE...AND MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... ELLENVILLE BY 715 PM EDT WALLKILL BY 740 PM EDT PLATTEKILL AND 6 MILES SOUTHWEST OF MODENA BY 745 PM EDT JPV
Special weather statement, Jun 25, 8:10 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 810 PM EDT THU JUN 25 2009 NYZ058-059-260100- EASTERN GREENE NY-WESTERN GREENE NY- 810 PM EDT THU JUN 25 2009 ...A STRONG THUNDERSTORM IN CENTRAL AND EASTERN GREENE COUNTY... AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 40 MPH...FREQUENT LIGHTNING...AND A PERIOD OF HEAVY RAIN. THIS STORM WAS LOCATED 8 MILES NORTH OF NORTH-SOUTH LAKE CAMPGROUND...OR ABOUT 11 MILES NORTHWEST OF CATSKILL...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... 8 MILES NORTH OF NORTH-SOUTH LAKE CAMPGROUND BY 815 PM EDT 9 MILES NORTH OF HIGH FALLS BY 840 PM EDT ONE HALF TO ONE INCH OF RAIN COULD FALL IN A SHORT AMOUNT OF TIME WITH THIS STORM. PONDING OF WATER ON ROADS AND POOR DRAINAGE AREAS WILL OCCUR. JPV
Local storm report, Jun 25, 8:21 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
821 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL HUDSON FALLS 43.30N 73.58W
06/25/2009 E0.50 INCH WASHINGTON NY PUBLIC
&&
KLIPTONSpecial weather statement, Jun 25, 8:33 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 833 PM EDT THU JUN 25 2009 NYZ063>065-260115- EASTERN ULSTER NY-WESTERN DUTCHESS NY-WESTERN ULSTER NY- 833 PM EDT THU JUN 25 2009 ...A STRONG THUNDERSTORM MOVING THROUGH EAST CENTRAL ULSTER AND EXTREME WESTERN DUTCHESS COUNTIES... AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 40 MPH...FREQUENT LIGHTNING...AND A PERIOD OF HEAVY RAIN. THIS STORM WAS LOCATED NEAR OLIVEBRIDGE...OR ABOUT 8 MILES WEST OF KINGSTON...AND MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... HURLEY BY 845 PM EDT TILLSON AND KINGSTON BY 855 PM EDT PORT EWEN AND 8 MILES NORTHEAST OF NEW PALTZ BY 900 PM EDT STAATSBURG...HYDE PARK AND 8 MILES NORTH OF HIGHLAND BY 915 PM EDT JPV
Special weather statement, Jun 25, 8:36 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 836 PM EDT THU JUN 25 2009 NYZ058>061-063-064-260115- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN GREENE NY- WESTERN GREENE NY-EASTERN ULSTER NY-WESTERN ULSTER NY- 836 PM EDT THU JUN 25 2009 ...STRONG THUNDERSTORMS IN EASTERN GREENE...WESTERN COLUMBIA AND NORTHEAST ULSTER COUNTIES... AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL... WINDS AROUND 40 MPH...FREQUENT LIGHTNING...AND A PERIOD OF HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF COXSACKIE TO ATHENS TO 7 MILES SOUTH OF HIGH FALLS...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF HUDSON TO HUDSON TO SAUGERTIES...AND MOVING EAST AT 20 MPH. THUNDERSTORMS WILL BE NEAR... HUDSON AND ATHENS BY 840 PM EDT COXSACKIE BY 850 PM EDT CLERMONT AND CLAVERACK BY 855 PM EDT LIVINGSTON BY 900 PM EDT KINDERHOOK AND PHILMONT BY 910 PM EDT ANCRAM AND CHATHAM BY 915 PM EDT JPV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:14 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 61 min |
| Jun 26, 3:32 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 43 min |
| Jun 26, 3:41 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 49 min |
| Jun 26, 3:48 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 57 min |
| Jun 26, 3:54 PM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 3 hr |
| Jun 26, 4:03 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 57 min |
| Jun 26, 4:14 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 46 min |
| Jun 26, 4:26 PM EDT | Areal Flood Advisory | ALY | Hamilton, Herkimer | 81 min |
| Jun 26, 4:45 PM EDT | Flash Flood Warning | ALY | Hamilton, Herkimer | 52 min |
Nearby
Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.